MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE
Model Number WA47706S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus during a hysteroscopy myomectomy (resection of a uterine fibroid) the loop broke.The loop broke completely off the electrode and was lost in the uterus for approximately 5-10 minutes.It was located and removed using a 5.5mm hysteroscope and graspers.A 2nd loop was used to complete the procedure.The customer reported "several broken loops previously." a request for additional information in progress.
 
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer provided additional information: doctor confirmed the loop was retrieved in the case.The case finished as the doctor had hoped and the patient was planning to go home from the hospital same day.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the electrode loop of the "plasma loop" broke off in its entirety.In this respect, the damage was caused by forcible breakage which was preceded by deformation of the loop.The ends of the wires in the fork are repositioned in one direction.In addition, no burn marks are visible and there is contamination at the proximal end.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 1 year since the subject device was manufactured.Based on the results of the investigation, the reported event likely occurred due to an application of excessive force and improper handling.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
JA  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15555901
Report Number9610773-2022-00461
Device Sequence Number5861683
Product Code FAS
UDI-Device Identifier14042761085530
UDI-Public14042761085530
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47706S
Device Catalogue NumberWA47706S
Device Lot Number1100363105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/07/2022
03/02/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/04/2022
03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400; UNKNOWN ENDOSCOPE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown